MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 10/12/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
(b)(6) clinical study.It was reported that death occurred.In (b)(6) 2017,the subject presented with stable angina and was referred for elective cardiac catheterization.The target lesion was located in middle right coronary artery with 80% stenosis and was 20 mm long with a reference vessel diameter of 2.75 mm.The lesion was treated with direct placement of a 2.75 x 20 mm study stent.Following post dilatation, the residual stenosis was 0%.The subject was discharged on aspirin and clopidogrel.In (b)(6) 2018 the subject was hospitalized with cardiogenic shock and was also diagnosed with acute chronic heart failure exacerbation.Medication was given in response to both the events.Six days later, the events cardiogenic shock and acute congestive heart failure exacerbation were considered resolved and the subject was discharged from the hospital.In (b)(6) 2018 the subject presented to emergency department (ed) with chief complaint of cardiac arrest.A family member stated that the subject had a fall and became unresponsive.Emergency medical service was summoned and the subject was found to be on pulseless electrical activity (pea).The subject received cardiopulmonary resuscitation (cpr) and was intubated in the ambulance.However, their health deteriorated into asystole and three rounds of epinephrine were given at the same time.Upon arrival to ed, the subject was still found to be in pea and cpr was continued along with three rounds of epinephrine.Post treatment, the subject pulse and blood pressure (bp) returned.However, the subject became bradycardic and his bp fell.Atropine and epinephrine were given; however, no positive response was observed.The subject was placed on external pacer and pulses returned.As the pacer was stopped the bp began to drop again.Dopamine and norepinephrine was started and the bp rose.The subject pulse continued at 60-80bpm.The hypothermic therapy was initiated, and the subject was finally stabilized with pressors.Physical examination showed the subject to be non-responsive, off sedation with fixed and dilated pupils.No review of system could be performed.The subject was treated with antibiotic and was kept on vasopressors.An electrocardiogram (ekg) was considered abnormal without ischemic changes.A computed tomography (ct) and a transthoracic echocardiogram (tte) were also performed.Beta blockers were discontinued; however, aspirin therapy was ongoing.The subject was maintained on minimal vent settings as well as vasopressors.The subject was resuscitated post vigorous efforts and transferred to the intensive care unit (icu) due to unavailability of beds.The subject was hospitalized as inpatient for further evaluation.Lab investigations revealed blood in urine and the subject was treated with antibiotics.Post neurology consultation, the subject was found to have extensive anoxic brain injury and was displaying poor prognosis.The following day, a cardiac enzyme was found to be elevated (troponin i: 0.16 ng/ml, reference range: 0-0.03 ng/ml).Post neurology and icu consultation, the family elected to operate for comfort measures.That same day, the subject was pronounced dead.Per death certificate, the immediate cause of death was cardiopulmonary arrest.Other underlying causes of death were anoxic brain injury and pea arrest/septic shock.Per death certificate, autopsy was not performed and the manner of death was natural.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8106711
Report Number2134265-2018-63070
Device Sequence Number2266748
Product Code NIQ
UDI-Device Identifier08714729840169
UDI-Public08714729840169
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0020854043
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/27/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR